Tagemet for Alopecia ?

Question by ♪ghetto momma bear ♪: Tagemet for Alopecia ?
I’ve had Alopecia Areata for about 4 years now.

So far I’ve been on various topical creams, the injections that hurt like hell, and currently I’m getting squaric acid.
My doctor mentioned something about tagemet but he really didn’t have much info on it.(So I said no to it; My mom wants more info on it before I use it; I’m 16)
So my question is, does ANYONE know anything about it when it comes to Alopecia? Are you currently on it for your condition? Are you a doctor who recommended it?
I googled it and really, nothing came up.

All help is appreciated. Thank you 🙂
Micksmixx – Yeah, I’m sure that’s what it’s called – that’s why we’re skeptical. I don’t remember what he said for sure, but there were studies done and he said a chunk of alopecia patients had regrowth, but they’re not sure if it was because of the Tagemet, or just a coincidence.

Best answer:

Answer by micksmixxx
First of all, I’ll let you know that I am NOT a doctor, nor am I in any way medically qualified.

What I must ask you is are you sure you heard the drug name correctly? Tagamet is used in the treatment of duodenal and benign gastric ulceration and peptic oesophagitis, recurrent ulceration; stomal ulceration and other conditions where reduction of gastric acid secretion has been shown to be beneficial.

Your doctor is, more than likely, more up-to-date with what’s happening in the medical world than I am, but Tagamet is actually known to cause reversible alopecia, meaning it can cause hair loss, which often returns after the course of treatment is finished.

There are a few pages below where you can find more information about Tagamet.

Know better? Leave your own answer in the comments!